Angioedema is a potentially life-threatening side effect of angiotensin converting enzyme inhibitor (ACEi) therapy. Once this side effect occurs, patients should not be reinitiated on an ACEi; an alternative agent is warranted. This blog will discuss the mechanism and risk factors for this adverse effect and will provide recommendations for selecting an alternative agent.
Since 2010, the revolving door of unavailable drugs has forced healthcare workers to do (and spend) more with less. As such, pharmacists are being called upon to come up with creative and savvy solutions to combat the drug shortage crisis, all while ensuring patient care is not compromised. Few areas of acute care practice remain unaffected, including the cardiac care unit. In this bog, Dr Noel highlights recent, current, or probable drug shortages that have direct impact on cardiovascular care, and provides alternative medication options and clinical caveats for consideration.